I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Hand & foot syndrome following Docetaxel chemo

User
Posted 21 Aug 2017 at 20:00
I have recently completed an 18 week combined Docetaxel (chemo) and Zoladex (hormonal) treatment. I had my last chemo on the 19/6/17, and finished my Prednisolone steroid tablets on the 6/8/17. During cycle 4,5 & 6 of the chemo I started having swelling in the palms of the hands and soles of the feet. Since finishing my chemo, the swelling issue has worsened, and I now live with daily discomfort in my feet (toes, heels and soles), and hands (palms, finger tips). Likewise my nails have discoloured and are covered in ridges. My research suggests that this is hand & foot syndrome (chemo induced acral erythema), and there are no cures for it apart from the passage of time !! Has anyone had any similar experience after Docetaxel, and can they suggest anything to alleviate the discomfort. I am currently using Viitamin E enriched moisturiser cream, and Vit B6 Pyridoxine, as these were recommended in a few articles online, but unverified as successful. Likewise I am taking cool foot baths and elevating my feet several time a day to assist blood flow etc.

Thanks in advance

Ian

User
Posted 22 Aug 2017 at 09:54

Sorry for your trouble Ian.

I can't help other than bumping you.

Best Wishes

******

Edited by member 22 Aug 2017 at 17:59  | Reason: Not specified

We can't control the winds - but we can adjust our sails
User
Posted 22 Aug 2017 at 17:31

Ian, I noticed from your biog that you are still experiencing shortness of breath. Have it checked by a chest CAT scan. As I know to my cost, docetaxel can cause blood clots in the lungs. This is not just disabling but dangerous! With regard to your oedema, you can get leg massage on the NHS and a very natty line in support stockings. In my experience, both are useless, but they may work for you! The leg elevation approach plus lots of walking ( yes, I know this seems daft, but it stimulates the lymphatic system and clears the excess fluid) is the best I can suggest.

AC

User
Posted 23 Aug 2017 at 07:21

Hi Ian,

Sorry I cant help you with your questions, but I hope your troubles soon pass.
got one of my own questions for you, did you get early chemo under the stampede trial results
http://www.thelancet.com/pdfs/journals/lancet/PIIS0140-6736(15)01037-5.pdf 
Can I also ask what hospital you are under, as I am asking for this treatment now as I have now got rising PSA
and three Mets
Best Barry

Edited by member 23 Aug 2017 at 07:26  | Reason: Not specified

 
Forum Jump  
©2018 Prostate Cancer UK